MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed, de novo target lesion was located in the moderately tortuous and heavily calcified left anterior descending artery and diagonal bifurcation lesion.Following pre-dilation of 6 different balloons, a spiral dissection was noted and a 2.50 x 28mm synergy drug-eluting stent was advanced to treat the lesion distally.It was pushed hard causing the hypotube to break.Another 2.50x28mm synergy stent was used but had the same issue.The procedure was completed with another synergy stent.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed, de novo target lesion was located in the moderately tortuous and heavily calcified left anterior descending artery and diagonal bifurcation lesion.Following pre-dilation of 6 different balloons, a spiral dissection was noted and a 2.50 x 28mm synergy drug-eluting stent was advanced to treat the lesion distally.It was pushed hard causing the hypotube to break.Another 2.50x28mm synergy stent was used but had the same issue.The procedure was completed with another synergy stent.No patient complications were reported.It was further reported that all 6 balloons used during pre-dilation were non-bsc devices.
 
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr synergy ii us mr 2.50 x 28mm stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the crimped stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent od(outer diameter) was measured and the result is within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed damage.A visual and tactile examination of the hypotube found a break 19cm distal to the distal end of the strain relief, multiple hypotube kinks were also noted.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8182283
Report Number2134265-2018-64512
Device Sequence Number11243026
Product Code NIQ
UDI-Device Identifier08714729840275
UDI-Public08714729840275
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0022551532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer12/17/2018
02/12/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/15/2019
03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1